MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC. MEDLINE INDUSTRIES, INC.; TRAY,SKIN SCRUB,WET,NO GLOVES

MEDLINE INDUSTRIES INC. MEDLINE INDUSTRIES, INC.; TRAY,SKIN SCRUB,WET,NO GLOVES
Model Number DYND70772
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported, vaginal swab became detached from stick and required retrieval by the surgeon.Reporter states, "they were prepping the vagina and the sponge became detached from the swab stick.Sponge was removed" (how the sponge was retrieved from the patient was not disclosed to manufacturer).Reporter states, no serious injury or follow-up care was required.Sample has not been returned for evaluation.No further information is available.Due to the reported incident, medical intervention and in an abundance of caution, this medwatch is being filed.If any further relevant information is identified or obtained, a supplemental medwatch will be submitted.
 
Event or Problem Description
It was reported, vaginal swab became detached from stick and required retrieval.
 
Additional Manufacturer Narrative
Supplemental documentation changed/additional information added.D9 device available for evaluation -yes, returned 4/23/2021.G6 type of report - follow-up.H6 type of investigation-4101, 4109.H5 investigation conclusion - defect confirmed: supplier mfg./error asia (medline branded).H10 investigation report reads as follows: investigation summary: "04/30/2021 10:13:40 cst.(rpipes).Medline quality received one case of dynd70772 with the lot 201bg574 for evaluation.It was reported that the sponge was left in the patient.This concern was logged as qa 200434459.Per the clinical investigation, it was found that the vaginal swab became detached from the stick and required retrieval by the surgeon.At this time, this concern will be confirmed as it was reported that the sponge stick detached inside a patient.A root cause was unable to be determined.Our manufacturing site will be notified of the issue.A retrospective review of the past year for this product indicated that there have been no prior complaints in regards to this issue.The division will continue to monitor this issue for trending.A three case replacement of dynd70772 was issued to the account per no cost sales order (b)(4).Ok to close.".
 
Event or Problem Description

Brand Name
MEDLINE INDUSTRIES, INC.
Common Device Name
TRAY,SKIN SCRUB,WET,NO GLOVES
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093
MDR Report Key11608628
Report Number1417592-2021-00050
Device Sequence Number11612187
Product Code OJU
UDI-Device Identifier10080196844517
UDI-Public10080196844517
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDYND70772
Device Catalogue NumberDYND70772
Device Lot Number201BG574
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/23/2021
Initial Date Received by Manufacturer 03/18/2021
Supplement Date Received by Manufacturer03/18/2021
Initial Report FDA Received Date04/02/2021
Supplement Report FDA Received Date04/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;